Alert archive / Oregon / Storm Warnings in 2020

Storm Warning 2, NWS Medford, OR

November 11, 2020

NWS Medford, OR issued this storm warning at Nov 11, 2020, 2:41 PM PST. It took effect at Nov 13, 2020, 1:00 AM PST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2020, 2:41 PM PST (22:41 UTC)
In effect from
Nov 13, 2020, 1:00 AM PST
Expired
Nov 13, 2020, 3:05 AM PST
In force
2 hr
Issued by
NWS Medford, OR

The text

As transmitted.

310 
WHUS76 KMFR 112241
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
241 PM PST Wed Nov 11 2020

PZZ356-370-376-121145-
/O.CON.KMFR.SC.Y.0098.000000T0000Z-201112T0000Z/
/O.NEW.KMFR.SC.Y.0099.201112T1800Z-201113T0900Z/
/O.UPG.KMFR.GL.A.0022.201113T0900Z-201114T0600Z/
/O.NEW.KMFR.SR.W.0002.201113T0900Z-201114T0000Z/
/O.NEW.KMFR.GL.W.0025.201113T0900Z-201114T0000Z/
/O.NEW.KMFR.SE.A.0035.201114T0000Z-201115T0000Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
241 PM PST Wed Nov 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
   AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 1 AM PST
   FRIDAY...
...GALE WARNING IN EFFECT FROM 1 AM TO 4 PM PST FRIDAY...
...STORM WARNING IN EFFECT FROM 1 AM TO 4 PM PST FRIDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
   SATURDAY AFTERNOON...

* WHAT...For the first Small Craft Advisory, seas 8 to 10 ft at 12 
  seconds. For the second Small Craft Advisory, south winds 20 to 30 
  kt with gusts up to 35 kt and seas 8 to 12 ft at around 10 seconds 
  expected. For the Gale Warning, south winds 30 to 40 kt and seas 
  12 to 18 feet expected, with seas dominated by short period wind 
  waves. For the Storm Warning, south winds 40 to 50 kt with gusts 
  up to 60 kt and seas 16 to 19 ft expected, with seas dominated by 
  short period wind waves. For the Hazardous Seas Watch, swell 
  dominated seas 20 to 30 ft possible.
 
* WHERE...For the first Small Craft Advisory, areas north of Port 
  Orford and beyond 8 nm of the coast. Brookings. For the second 
  Small Craft Advisory, most areas north of Brookings. For the Storm 
  Warning, areas near Cape Blanco up to 20 nm offshore. The Gale 
  Warning will cover the rest of the area. All areas are included in 
  the Hazardous Seas Watch. 
 
* WHEN...For the first Small Craft Advisory, until 4 PM PST this
  afternoon. For the second Small Craft Advisory, from 10 AM
  Thursday to 1 AM PST Friday. For the Gale Warning and Storm
  Warning, from 1 AM to 4 PM PST Friday. For the Hazardous Seas
  Watch, from 4 PM Friday to 4 PM PST Saturday. 

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities will be significantly reduced.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$

PZZ350-121145-
/O.CON.KMFR.SC.Y.0098.000000T0000Z-201112T0000Z/
/O.NEW.KMFR.SC.Y.0099.201112T1800Z-201113T0900Z/
/O.UPG.KMFR.GL.A.0022.201113T0900Z-201114T0600Z/
/O.NEW.KMFR.SR.W.0002.201113T0900Z-201114T0000Z/
/O.NEW.KMFR.SE.A.0035.201114T0000Z-201115T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
241 PM PST Wed Nov 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
   AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 1 AM PST
   FRIDAY...
...STORM WARNING IN EFFECT FROM 1 AM TO 4 PM PST FRIDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
   SATURDAY AFTERNOON...

* WHAT...For the first Small Craft Advisory, seas 8 to 10 ft at 12 
  seconds. For the second Small Craft Advisory, south winds 20 to 30 
  kt with gusts up to 35 kt and seas 8 to 12 ft at around 10 seconds 
  expected. For the Storm Warning, south winds 40 to 50 kt with 
  gusts up to 60 kt and seas 16 to 19 ft expected, with seas 
  dominated by short period wind waves. For the Hazardous Seas 
  Watch, swell dominated seas 20 to 30 ft possible. 

* WHERE...All areas. 

* WHEN...For the first Small Craft Advisory, until 4 PM PST this
  afternoon. For the second Small Craft Advisory, from 10 AM
  Thursday to 1 AM PST Friday. For the Storm Warning, from 1 AM to
  4 PM PST Friday. For the Hazardous Seas Watch, from 4 PM Friday
  to 4 PM PST Saturday. 

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities will be significantly reduced.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$

Visit us at https://www.weather.gov/Medford
3 follow-up statements
455 
WHUS76 KMFR 121034
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
234 AM PST Thu Nov 12 2020

PZZ356-370-376-122345-
/O.CON.KMFR.SC.Y.0099.201112T1800Z-201113T0900Z/
/O.CON.KMFR.GL.W.0025.201113T0900Z-201114T0000Z/
/O.CON.KMFR.SR.W.0002.201113T0900Z-201114T0000Z/
/O.UPG.KMFR.SE.A.0035.201114T0000Z-201115T0000Z/
/O.NEW.KMFR.SE.W.0059.201114T0000Z-201114T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
234 AM PST Thu Nov 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 1 AM PST FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM PST FRIDAY...
...STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM PST FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM FRIDAY TO 4 AM PST
SATURDAY...

* WHAT...For the Storm Warning, south winds 35 to 45 kt with gusts
  up to 55 kt and seas 14 to 15 ft at 11 seconds expected. For the
  Gale Warning, south winds 30 to 40 kt with occasional gusts up
  to 50 kt and seas 11 to 14 ft at 11 seconds expected. For the
  Hazardous Seas Warning, very steep and hazardous seas 14 to 17
  ft at 13 seconds expected. For the Small Craft Advisory, south
  winds 15 to 25 kt with occasional gusts up to 35 kt and seas 7 
  to 10 ft at 11 seconds expected.

* WHERE...For the first Small Craft Advisory, all areas. For the 
  Storm Warning, areas near Cape Blanco up to 20 nm offshore. The 
  Gale Warning will cover the rest of the area. All areas are 
  included in the Hazardous Seas Warning.

* WHEN...For the Storm Warning, from 1 AM to 4 PM PST Friday. 
  For the Hazardous Seas Warning, from 4 PM Friday to 4 AM PST 
  Saturday. For the Small Craft Advisory, from 10 AM this 
  morning to 1 AM PST Friday.

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities will be significantly reduced.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$

PZZ350-122345-
/O.CON.KMFR.SC.Y.0099.201112T1800Z-201113T0900Z/
/O.CON.KMFR.SR.W.0002.201113T0900Z-201114T0000Z/
/O.UPG.KMFR.SE.A.0035.201114T0000Z-201115T0000Z/
/O.NEW.KMFR.SE.W.0059.201114T0000Z-201114T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
234 AM PST Thu Nov 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 1 AM PST FRIDAY...
...STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM PST FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM FRIDAY TO 4 AM PST
SATURDAY...

* WHAT...For the Storm Warning, south winds 35 to 45 kt with gusts
  up to 55 kt and seas 15 to 20 ft at 11 seconds expected. For 
  the Hazardous Seas Warning, very steep and hazardous seas 14 to 
  17 ft at 13 seconds expected. For the Small Craft Advisory, 
  south winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 10 
  ft at 11 seconds expected.

* WHERE...All areas.

* WHEN...For the Storm Warning, from 1 AM to 4 PM PST Friday. 
  For the Hazardous Seas Warning, from 4 PM Friday to 4 AM PST 
  Saturday. For the Small Craft Advisory, from 10 AM this 
  morning to 1 AM PST Friday.

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities will be significantly reduced.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$

Visit us at https://www.weather.gov/Medford
782 
WHUS76 KMFR 122221
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
221 PM PST Thu Nov 12 2020

PZZ356-370-376-131130-
/O.CON.KMFR.SC.Y.0099.000000T0000Z-201113T0900Z/
/O.CON.KMFR.GL.W.0025.201113T0900Z-201114T0000Z/
/O.CON.KMFR.SR.W.0002.201113T0900Z-201114T0000Z/
/O.CON.KMFR.SE.W.0059.201114T0000Z-201114T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
221 PM PST Thu Nov 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM PST FRIDAY...
...STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM PST FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 PM FRIDAY TO
4 AM PST SATURDAY...

* WHAT...For the Storm Warning, south winds 35 to 45 kt with 
  gusts up to 55 kt and seas 14 to 15 ft at 11 seconds expected. 
  For the Gale Warning, south winds 30 to 40 kt with occasional 
  gusts up to 50 kt and seas 11 to 14 ft at 11 seconds expected. 
  For the Hazardous Seas Warning, very steep and hazardous seas 
  14 to 17 ft at 13 seconds expected. For the Small Craft 
  Advisory, south winds 15 to 25 kt with occasional gusts up to 
  35 kt and seas 7 to 10 ft at 11 seconds expected.

* WHERE...For the first Small Craft Advisory, all areas. For the
  Storm Warning, areas near Cape Blanco up to 20 nm offshore. The
  Gale Warning will cover the rest of the area. All areas are 
  included in the Hazardous Seas Warning.

* WHEN...For the Storm Warning, from 4 AM to 10 AM PST Friday. For
  the Hazardous Seas Warning, from 10 AM Friday to 4 AM PST
  Saturday. For the Small Craft Advisory, from now through 1 AM 
  PST Friday.

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities will be significantly reduced.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$

PZZ350-131130-
/O.CON.KMFR.SC.Y.0099.000000T0000Z-201113T0900Z/
/O.CON.KMFR.SR.W.0002.201113T0900Z-201114T0000Z/
/O.CON.KMFR.SE.W.0059.201114T0000Z-201114T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
221 PM PST Thu Nov 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY...
...STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM PST FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 PM FRIDAY TO
4 AM PST SATURDAY...

* WHAT...For the Storm Warning, south winds 35 to 45 kt with 
  gusts up to 55 kt and seas 15 to 20 ft at 11 seconds expected. 
  For the Hazardous Seas Warning, very steep and hazardous seas 
  14 to 17 ft at 13 seconds expected. For the Small Craft 
  Advisory, south winds 20 to 30 kt with gusts up to 35 kt and 
  seas 7 to 10 ft at 11 seconds expected.

* WHERE...All areas.

* WHEN...For the Storm Warning, from 4 AM to 10 AM PST Friday. For
  the Hazardous Seas Warning, from 4 PM Thursday to 1 AM PST
  Friday and then from 10 AM Friday to 4 AM PST Saturday. For the
  Small Craft Advisory, from now through 1 AM PST Friday.

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities will be significantly reduced.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$

Visit us at https://www.weather.gov/Medford
602 
WHUS76 KMFR 131105
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
305 AM PST Fri Nov 13 2020

PZZ356-370-376-140015-
/O.CAN.KMFR.SR.W.0002.000000T0000Z-201114T0000Z/
/O.EXT.KMFR.GL.W.0025.000000T0000Z-201113T1800Z/
/O.NEW.KMFR.SR.W.0003.201113T1200Z-201113T1800Z/
/O.EXT.KMFR.SE.W.0059.201113T1800Z-201114T1200Z/
/O.NEW.KMFR.GL.A.0023.201114T1800Z-201115T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
305 AM PST Fri Nov 13 2020

...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...
...STORM WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM THIS MORNING
TO 4 AM PST SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

* WHAT...For the Storm Warning, southwest winds 40 to 50 kt with
  gusts up to 60 kt and seas 15 to 20 ft at 10 seconds. For the
  Gale Warning, southwest winds 30 to 40 kt with gusts up to 50 kt
  and seas 13 to 19 ft at 10 seconds. For the Hazardous Seas
  Warning, very steep and hazardous seas 13 to 18 ft at 13 seconds
  expected. For the Gale Watch, south winds 30 to 40 kt with gusts
  up to 50 kt and seas 15 to 20 ft at 14 seconds possible.

* WHERE...The Storm Warning is in effect for all areas in the
  vicinity of Cape Blanco northward from the coast out to 25 NM of
  the coast. The Gale Warning and Hazardous Seas Warning includes
  all other areas.

* WHEN...For the Storm Warning, until 10 AM PST this morning. 
  For the Hazardous Seas Warning, from 10 AM this morning to 4 
  AM PST Saturday. For the Gale Watch, from Saturday morning 
  through Saturday evening.

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities will be significantly reduced.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$

PZZ350-140015-
/O.CAN.KMFR.SR.W.0002.000000T0000Z-201114T0000Z/
/O.EXB.KMFR.GL.W.0025.000000T0000Z-201113T1200Z/
/O.NEW.KMFR.SR.W.0003.201113T1200Z-201113T1800Z/
/O.EXT.KMFR.SE.W.0059.201113T1800Z-201114T1200Z/
/O.NEW.KMFR.GL.A.0023.201114T1800Z-201115T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
305 AM PST Fri Nov 13 2020

...GALE WARNING IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING...
...STORM WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM THIS MORNING
TO 4 AM PST SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

* WHAT...For the Storm Warning, southwest winds 40 to 50 kt with
  gusts up to 60 kt and seas 15 to 20 ft at 10 seconds. For the
  Gale Warning, southwest winds 30 to 40 kt with gusts up to 50 kt
  and seas 13 to 19 ft at 10 seconds. For the Hazardous Seas
  Warning, very steep and hazardous seas 13 to 18 ft at 13 seconds
  expected. For the Gale Watch, south winds 30 to 40 kt with gusts
  up to 50 kt and seas 15 to 20 ft at 14 seconds possible.

* WHERE...Each hazard is in effect for the entire area from 
  Florence to Cape Blanco from the coast out to 10 NM.

* WHEN...For the Storm Warning, until 10 AM PST this morning. 
  For the Gale Warning, until 4 AM PST early this morning. For 
  the Hazardous Seas Warning, from 10 AM this morning to 4 AM 
  PST Saturday. For the Gale Watch, from Saturday morning 
  through Saturday evening.

* IMPACTS...Very strong winds and very steep seas could capsize 
  or damage vessels. Visibilities will be significantly reduced.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for very strong winds and very steep and hazardous seas.

&&

$$
BTL
Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Nov 11, 9:22 AM PST, 5 hours 19 minutes earlier.

Area forecast discussion, Nov 11, 9:22 AM PST, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Medford OR
922 AM PST Wed Nov 11 2020

.UPDATE...Updated aviation section for 18z TAFs.

&&

SHORT TERM...Showers have decreased in instensity and coverage
this morning over the area with mainly light isolated showers
continuing for areas in Southwest Oregon through the morning.
Showers will taper off this afternoon as a shortwave upper level
ridge builds into the area. However, isolated showers may linger
into the early afternoon for areas near and along the Southern
Oregon Cascades.

Precipitation overnight was highest in Coos, Douglas and northern
Klamath Counties. Coos County and into the Umpqua Basin in Douglas
County say around 0.2 to 0.5 inches of rain. Across the Southern
Oregon Cascades and into Northern Klamath County there were light
snow accumlations, including at Diamond Lake, Crater Lake and from
Chiloquin northward. Travelers should be alert for slippery road
conditions. Spots of ice and snow may remain on roads today even
with showers diminishing and little additional snow accumulation
expected.

Otherwise, there will be a break in the active weather today.
Morning low clouds, which are most widespread for areas west of
the Cascades in southwest Oregon and east of the Cascades in
southern Klamath, southern Lake and Modoc County are forecast to
gradually clear in the afternoon. Cool conditions will remain
in place today with high temperatures in the lower 50s for valleys
west of the Cascades and in the lower 40s for eastern valleys.

Late this week, models remain on track showing two fronts moving
into the area, one bringing light precipitation late Thursday and
then a second very moist and strong front Friday into Saturday.
This second front will likely bring moderate to heavy rain to
areas west of the Cascades and will bring the potential for heavy
snow in the higher mountains from the Cascades east. Very strong
winds are also possible expecially in the high terrain east of the
Cascades and into the Summer Lake areas. A winter storm watch
(WSWMFR) and high wind watch (NPWMFR) are in effect for these
areas. For details on this system, please see the previous
discussion below.

AVIATION...For the 11/18Z TAFS...Coast and Umpqua Basin... Areas of
MVFR cigs/vsbys exist along the coast and in coastal valleys. IFR
cigs/vsbys in the Umpqua Basin exist as of 18z. Those areas will
then gradually clear to VFR by the afternoon, prevailing into the
evening. Expecting fog and LIFR conditions in the Umpqua Basin for
late tonight through tomorrow morning.

Over the remainder of the area...VFR conditions will prevail through
this evening, except for isolated MVFR vsbys and mountain
obscuration, mostly along the Cascades. MOS guidance is indicating
fog at KMFR tomorrow morning, but confidence is too low to include
in the TAF at the moment. If it does occur, it would probably be
later in the morning around 15z. -Miles

MARINE...Updated 330 AM PST Wednesday 10 Nov 2020...Northwest
swell will remain high and steep through the afternoon then
diminish into Thursday morning. A front arrives Thursday with
south winds rapidly increasing into Thursday night. A stronger
front follows Friday. This will likely bring gales with seas
becoming very high and very steep into Saturday. Peak seas of 22
to 25 ft at 15 seconds are expected Saturday morning. The pattern
will remain active next week with periods of gales and high to
very high seas associated with a new series of fronts. -Sven

PREV DISCUSSION... /Issued 451 AM PST Wed Nov 11 2020/

SHORT TERM...Northwest flow aloft on the back side of an upper
trough is bringing some rain and snow showers to the area early
this morning, with the most numerous showers over the mountains
north of OR/CA border. Web cams and surface observations show
several inches of snow fell north of Lake of the Woods,
particularly near Crater/Diamond Lakes with some snow covered
roads along Highway 97 and 140 east of the Cascades. So, be
careful if traveling over the higher passes this morning.
Overall, expect showers to diminish through the day as onshore
flow weakens and short wave ridging takes hold. Clearing skies
will bring a cold night to most areas tonight with lows in the
single digits and teens over the east side and mostly in the
upper 20s to 30s west of the Cascades.

The next frontal system offshore Thursday will likely bring
precipitation back to coastal areas by Thursday afternoon with a
chance of rain/snow inland to about the Cascades. This one will
move inland Thursday night through Friday morning, with a good
chance of rain/snow just above everywhere with snow levels in the
4000-4500 foot range. Snow accumulations of 2 to 5 inches are
expected in the Cascades north of highway 140 Thursday evening and
night with lighter snow amounts in the Cascades south of 140 and
in the Siskiyous. East of the Cascades accumulations of 1 to 2
inches are expected during this time.

A strong low pressure system is then expected to deepen over the
NE Pacific on Friday and move onshore into western Washington
Friday afternoon/night. This system will bring its fair share of
rain, snow and wind to the area during this time frame. The last
few model runs have waffled on the strength and position of this
low, but it has the support of a 140-160kt upper jet which is
aimed directly at the PacNW. A strong north-south pressure
gradient is still expected to set up over the area with the latest
guidance showing 10-12 mb OTH-ACV and also MFR-RDD. Mid-level
(700mb) westerly winds are forecast to be in the 60-70 kt range.
We have issued a High Wind Watch for Highway 31 and the higher
terrain of the east side where these winds will likely produce
surface wind gusts of 65-75 mph. Gradient driven winds could
force wind speeds to advisory levels in the Shasta Valley, but
since the flow is primarily westerly, we aren't expecting the
really strong winds that would typically occur if winds were more
southerly and aligned with the valley. We have held off on a watch
for the coast, mainly due to lower confidence in the low's
strength, but this may be added later. Snow will really pick up
over the Cascades/Siskiyous Friday through Friday night. Snow
levels will rise slightly to around 5000 feet, which will keep
most impacts above the major passes. Even so, we have hoisted a
Winter Storm Watch for those areas, where 10-20 inches of snow is
possible north of Highway 140. Lighter, but still significant
amounts of 6-12 inches are possible near Lake of the Woods, Mt.
Ashland and also over the higher terrain of the east side
(including along the highway 140 near Quartz Mountain). It should
be noted that the strong winds in combination with the snow could
cause local whiteout conditions, with blowing and drifting snow
and the potential for tree damage and power outages. Travel
through these areas will be highly impacted. Rainfall will be
moderate to heavy from the coast to the Cascades Foothills and
also portions of western Siskiyou County. We are expecting
generally 1-3 inches of rain, though amounts could be slightly
higher in the coast ranges and slightly lower in the Rogue/Shasta
Valleys. Burn scar flooding/debris flows still appear to be a low
risk, but we'll be monitoring the rainfall rates for the Archie
Creek/Slater burn scars -- 1 inch/hour thresholds are unlikely to
be met, but could be 0.50"/hr at the peak of the rainfall late
Friday afternoon/evening. -Spilde

LONG TERM...(Saturday morning through Tuesday)...The trough begins to
flatten out as heavy shower activity decreases. Lighter
precipitation will linger through the day and snow levels will drop
on Saturday to around 4000 feet, producing light amounts of
accumulating snow from the Cascades east, and across Siskiyou
County. Winds will also begin to ease from the Cascades east,
although Saturday morning will still be windy across all of Lake
County.

How strong of a ridge is able to build into the area late on Sunday
is still not fully agreed upon by ensemble members, but the leading
solution is that the ridge will be weak enough to allow onshore flow
and showers over at least over higher elevations. Solutions showing
minimal to no precip are very few, around 21% of total members in
the WPC cluster suite. So, have gone with a moderate PoP and high
QPF forecast over higher elevations, with the expectation that PoPs
will increase as confidence grows in a zonal flow pattern.

Another low will track towards the Oregon coast during the first
half of next week. So far the leading solution is for the low to
remain weaker than the one moving onshore this Friday. This will
keep winds light in the valleys, though ridges from the coast range
to the Cascades and the east side are likely to experience gusty
winds. A less deep low also indicates a lower potential that
precipitation east of the Cascades will be widespread. Instead, it
is likely to be terrain locked. One final note is that the low will
be warmer than the low this Friday. This will result in less snow
and more liquid precipitation, as early snow level predictions
are for it to be above 6000 feet. After nearly a week of snow and
rain, rivers will be on the rise. Though they won't be near flood
stage, they will still be higher than at any time since spring.
So, caution should be taken when around rivers as their waters
will be cold and underestimation of river current strength may
lead to serious injuries. -Miles

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from Friday morning through late Friday night
     for ORZ030-031.
     Winter Storm Watch from late Thursday night through late Friday
     night above 5000 feet in the for ORZ030.
     Winter Storm Watch from late Thursday night through late Friday
     night above 5000 feet in the for ORZ027-028.

CA...None.

Pacific Coastal Waters...Gale Watch from late Thursday night through Friday evening for
     PZZ350-356-370-376.
     Small Craft Advisory until 4 PM PST this afternoon for
     PZZ350-356-370-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 2:17 AM PSTHazardous Seas WatchMFR3 hr
Nov 11, 2:42 AM PSTWinter Storm WatchMFRDouglas, Jackson, Josephine, Klamath, Lake25 hr
Nov 11, 2:59 AM PSTHigh Wind WatchMFRCoos, Curry, Douglas, Klamath, Lake23 hr
Nov 11, 5:16 AM PSTGale WatchMFR9 hr
Nov 11, 2:41 PM PSTGale WarningMFR43 hr
Nov 11, 2:41 PM PSTSmall Craft AdvisoryMFR34 hr
Nov 11, 2:41 PM PSTHazardous Seas WatchMFR12 hr

Nearby

Storm Warnings in Oregon, 2020Every storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.